MEDOS INTERNATIONAL SÃ RL CH VIPER MONO SCREW 7X40MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Back to Search Results |
| Model Number |
186717740 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Spinal Column Injury (2081); Not Applicable (3189)
| Date of Event |
05/15/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The viper mono screw was not returned to the customer quality unit for evaluation.Thus, an investigation will be based on a no sample device evaluation.Should more information and/or the device sample become available at a later date, this complaint file will be reopened and the device will then receive a full evaluation.A device history record review identified no issues during the manufacturing and release of this instrument that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the mono screw we are unable to confirm the reported issue or identify the root cause.No issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.Therefore, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
On (b)(6) 2017, the surgery for traumatic injury was performed by using the viper 2 spine system.The fixed area was l1.On (b)(6) 2018, during the planned removal surgery, it was found that 2 x viper mono screw (186717740) had been broken at the base of its screw head.The two broken screws were extracted by removing the area around the two broken screws using a chisel.The removal surgery was successfully completed, and there was no adverse consequence to the patient.The surgeon comments that this event may have occurred because the screws were in unstable position caused by vertebral nonunion.